Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 63, NWS Tulsa, OK

May 14, 20184 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 14, 2018, 11:04 PM CDT for 4 counties in Oklahoma. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2018, 11:04 PM CDT (04:04 UTC)
Expired
May 15, 2018, 12:00 AM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 11:10 PM CDTTSTM WND DMGCopan, OKDAMAGE TO ROAD SIGNS. ROOF DAMAGE TO A CHURCH BUILDING. POWER LINE ALSO BLOWN DOWN. ROAD SIGN AND ROOF DAMAGE RELAYED BY BROADCAST MEDIA. POWER LINE INFORMATION RELAYED BY LOCAL EMERGENCY MANAGEMENT.
May 14, 11:10 PM CDTTSTM WND GST 592 Ene Copan, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WUUS54 KTSA 150404
SVRTSA
OKC035-105-131-147-150500-
/O.NEW.KTSA.SV.W.0063.180515T0404Z-180515T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1104 PM CDT MON MAY 14 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Craig County in northeastern Oklahoma...
  Northern Rogers County in northeastern Oklahoma...
  Washington County in northeastern Oklahoma...
  Nowata County in northeastern Oklahoma...

* Until midnight CDT

* At 1104 PM CDT, severe thunderstorms were located along a line
  extending from near Caney to 4 miles southwest of Copan to 2 miles
  southwest of Okesa, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Bartlesville...                   Nowata...
  Dewey...                          Chelsea...
  South Coffeyville...              Copan...
  Delaware...                       Lenapah...
  Wann...                           New Alluwe...
  Watova...                         White Oak...
  Hollow...                         Centrailia...
  Pyramid Corners...                Centralia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3673 9512 3651 9540 3661 9600 3700 9600
      3700 9509
TIME...MOT...LOC 0404Z 279DEG 37KT 3703 9593 3685 9598 3669 9617 

HAIL...0.75IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
601 
WWUS54 KTSA 150423
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1123 PM CDT MON MAY 14 2018

OKC035-105-131-147-150500-
/O.CON.KTSA.SV.W.0063.000000T0000Z-180515T0500Z/
Craig OK-Rogers OK-Washington OK-Nowata OK-
1123 PM CDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN CRAIG...NORTHERN ROGERS...WASHINGTON AND NOWATA
COUNTIES...

At 1121 PM CDT, severe thunderstorms were located along a line
extending from 2 miles west of South Coffeyville to 4 miles northwest
of Delaware to near Ochelata, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. At 1110 PM, a 59 mph wind gust was 
         reported by the Copan Mesonet station 2 miles east 
         northeast of Copan. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Chelsea...
South Coffeyville...              Copan...
Delaware...                       Lenapah...
Wann...                           New Alluwe...
Watova...                         White Oak...
Hollow...                         Centrailia...
Pyramid Corners...                Centralia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3673 9512 3651 9540 3661 9600 3700 9600
      3700 9509
TIME...MOT...LOC 0421Z 272DEG 42KT 3699 9567 3680 9571 3662 9596 

HAIL...0.75IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:31 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 14, 9:31 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
931 PM CDT Mon May 14 2018

.DISCUSSION...

A broken band of storms has now organized from south central KS
down into far north central OK. Lone supercell that dropped down
into far northwest Osage county stopped, transitioned, and has now
lifted back into KS with the mean wind. Some of the storms appear
to be propagating south with an outflow boundary. There is some
indication that these storms may become a southward or
southeastward propagating MCS into northeast OK later tonight,
with a damaging wind threat. Other storms over central OK may
survive into eastern OK later tonight as well.

Lacy

&&

.PREV DISCUSSION... /Issued 612 PM CDT Mon May 14 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Uncertainty in aviation forecast this evening centered around
evolution of thunderstorms currently developing from southeast KS
into western OK. High-res forecast models continue to show some
signal for SE KS storms to eventually drop southeast later this
evening, potentially forming a complex which would sweep through
E OK after 06z tonight, possibly into NW AR by 10-12z. E OK storms
may have some potential for strong sfc wind gusts, any storms
moving int AR should be weakening. Could also see a period of
MVFR or even IFR conditions with more intense thunderstorms.
Additional storm development Tuesday is highly contingent on what
happens tonight.

PREV DISCUSSION... /Issued 356 PM CDT Mon May 14 2018/

DISCUSSION...
Thunderstorm potential tonight is the main focus of this forecast.
Scattered convection has developed from central Missouri into
southern Kansas to the eastern Texas panhandle this afternoon
ahead of a cold front, with an increase in convective coverage
expected over the next few hours.

Parts of northeast Oklahoma, mainly to the north and west of
Tulsa, may see showers and thunderstorms move into the area this
evening before they weaken later in the evening. A large hail and
damaging wind threat will exist with this early activity.

A more organized convective complex may move into eastern Oklahoma
later tonight. It is likely that convection will be on a downward
trend by the time it arrives, but at least a limited damaging wind
potential may exist for a time into parts of eastern Oklahoma.
Hi-res model output suggests this complex may track more south
than east later tonight, so will carry chance pops all the way to
the Red River tonight.

Convective chances Tuesday and Wednesday will largely be driven by
mesoscale processes. The storm complex later tonight into early
Tuesday may stabilize the area enough to keep afternoon convection
at a minimum Tuesday, but uncertainty warrants a continued
mention.

By Thursday into the first part of the weekend, dry and hot
weather will return. A frontal boundary is forecast to move into
the area Saturday night or Sunday, with models differing on just
how far south this boundary makes it. Shower and thunderstorm
chances will increase late this weekend into early next week with
this boundary somewhere in the vicinity.

Stayed close to guidnace temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  85  64  84 /  70  40  30  30
FSM   69  85  65  86 /  30  40  30  30
MLC   69  83  64  85 /  60  60  30  30
BVO   66  86  62  84 /  60  20  30  30
FYV   66  82  61  82 /  30  40  30  30
BYV   66  84  62  82 /  30  30  30  30
MKO   68  83  64  84 /  60  50  30  30
MIO   67  83  63  83 /  50  30  30  30
F10   68  84  64  85 /  70  50  30  30
HHW   69  85  65  87 /  30  50  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....30
Hazardous weather outlook, May 14, 6:40 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
640 PM CDT Mon May 14 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
640 PM CDT Mon May 14 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

TORNADO.
    RISK...Limited.
    AREA...Northern Osage county.
    ONSET...After 7 PM...ending by 9 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...North of Interstate 44.
	ONSET...After 6 PM.

DISCUSSION...

There is an elevated risk of severe thunderstorms late this
afternoon and into the evening, for areas to the north of
Interstate 44 in northeast Oklahoma. A limited risk of severe
storms will continue overnight, mainly for areas along and west of
highway 75 in northeast and east central Oklahoma. Hail to the size
of golfballs, damaging winds to 65 mph, and isolated tornadoes would
be the main threats with the late afternoon and early evening
storms, transitioning to a damaging wind threat overnight.

An isolated supercell over south central Kansas could affect far
northern Osage county over the next couple of hours. Other storms
may develop over north central Oklahoma late this afternoon ahead of
a dryline and south of a weak front. If storms do develop in this
region, they would move into northeast Oklahoma this evening and
would pose the greatest severe threat. Other storms developing well
to the west may organize into clusters and move east into the region
during the overnight hours. A gradually lessening damaging wind
threat would exist with these storms, mainly along and west of
highway 75, before weakening is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY and SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

A weak upper level trough and a residual boundaries left from
previous convection will maintain thunderstorm chances Tuesday and
Wednesday. Ridging aloft will bring a return to hot and dry
weather Thursday and Friday. A frontal boundary will bring another
round of thunderstorm potential mainly toward the latter part of
the upcoming weekend.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:34 PM CDTSevere Thunderstorm WarningTSAOsage41 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
May 14, 8:49 PM CDTAreal Flood AdvisoryTSAOsage3 hr
May 14, 8:57 PM CDTSevere Thunderstorm WarningTSAOsage24 min
May 14, 9:54 PM CDTSevere Thunderstorm WarningTSAOsage66 min
May 14, 10:27 PM CDTFlash Flood WarningTSAOsage4 hr
May 14, 10:32 PM CDTSevere Thunderstorm WarningTSAOsage, Washington58 min
May 14, 11:54 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers51 min
May 15, 12:15 AM CDTSpecial Weather StatementTSAOsage60 min
May 15, 12:18 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa, Rogers27 min
May 15, 12:38 AM CDTSevere Thunderstorm WarningTSAOsage37 min
May 15, 12:45 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more45 min
May 15, 1:10 AM CDTSpecial Weather StatementTSAWashington35 min
May 15, 1:25 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more50 min
May 15, 2:01 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Tulsa, Wagoner3 hr
May 15, 2:09 AM CDTSpecial Weather StatementTSACherokee, Wagoner36 min
May 15, 2:23 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner42 min
May 15, 2:58 AM CDTSpecial Weather StatementTSAMuskogee47 min
May 15, 3:23 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah67 min
May 15, 3:51 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah54 min
May 15, 3:52 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha68 min
May 15, 2:13 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 15, 2:22 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
May 15, 2:52 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
May 15, 3:26 PM CDTSpecial Weather StatementTSAPittsburg49 min
May 15, 3:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
May 15, 3:47 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha43 min
May 15, 4:19 PM CDTSpecial Weather StatementTSAPushmataha41 min
May 15, 4:35 PM CDTSpecial Weather StatementTSAPushmataha25 min
May 15, 4:40 PM CDTSevere Thunderstorm WarningTSAPushmataha34 min
May 15, 4:51 PM CDTSpecial Weather StatementTSAChoctaw39 min
May 15, 5:17 PM CDTSpecial Weather StatementTSAOttawa43 min
May 15, 5:23 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
May 15, 5:31 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 15, 5:36 PM CDTSpecial Weather StatementTSACraig24 min
May 15, 5:40 PM CDTSevere Thunderstorm WarningTSACraig34 min
May 15, 6:16 PM CDTSpecial Weather StatementTSACraig29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.